Jump to content

Introduction from a Veteran


[93...]

Recommended Posts

Hello!

 

I'm in the US military currently going through a Medical Evaluation board for PTSD, chronic and Major Depressive Disorder, chronic.  Currently the list of medications that my shrink has me on include 3-4mg Ativan daily as needed, plus Celexa, Cymbalta, Trazodone, Inderal ( a bp medication that helps with social anxiety) and Nexium for GI issues.  I've been surfing this board for a few days, looking at all the horror stories about benzo withdrawal and I must admit they have me a bit scared.  I'm looking at being thrown into the bowels of the Veterans Administration (VA) and have no clue how they handle benzo dependency.  I've been taking benzo's for over a year, starting out with 3mg Kolonopin and then changing over to Ativan about 6 months ago.  The thing that really gets me though is that I've been told by several doctors inside mental health and outside mental health that long-term use of benzo's is dangerous and that I should get off of them, but they just keep giving them to me.

 

So yeah, that's the very short of it. 

 

Chris

Link to comment
Share on other sites

Hi 93Chris93, welcome to BenzoBuddies

 

I'm sorry you're faced with this problem right now. You'll find a lot of support and information here. Are you wanting to learn a taper option? Generally it's recommended to taper about 10% of your dose every week or two. Do you have a doctor that will work with you on this?

 

I think you have some options within the military to receive support as well. I'm not sure how much the VA is up on benzo withdrawal though. I can give you some info on some avenues I've used within my own military coverage if you want it.

 

Let us know how we can help you and please ask any questions you have.

 

Star  

 

 

Link to comment
Share on other sites

[47...]

93Chris93,

 

Welcoming you to BenzoBuddies.

 

If you have any questions just ask, you will find plenty of support here.

 

Sigma.

Link to comment
Share on other sites

Hello Chris, and fellow veteran!  Welcome to Benzobuddies!

 

Wow, I am literally shocked at how much Ativan they started you out on.  The good news is you found out about the dangers of benzos now, it took me 20 years and I lost my health for most of it.  Don't be scared, not all w/d symptoms happen to everyone, some people have next to no symptoms coming off benzos, others are not so fortunate, but everyone heals and I don't know anyone who is not happy they came off them.

 

I look forward to seeing your input around the forum!

Link to comment
Share on other sites

Hello Chris and welcoming you to BB! I am sorry to hear of your situation. It is good that you know about it now though and are aware of the risks. Are you looking to taper off? Let us know how we can help.
Link to comment
Share on other sites

Welcome Chris, I am fairly new to the forum, but I have gotten so much information from reading here it has helped me tremendously. I have begun tapering on my own and I feel so much better that I am progressing towards freedom from these drugs. What has helped me so far is I learned I need to stabilize on my Xanax first.

 

For years I took Xanax on an as needed basis daily. I didn't realize that when I would up-dose or down-dose it would destabilize me. I too, was diagnosed with PTSD (not in the military though) and anxiety/depression. I can tell you the benzos did not help with the PTSD and actually caused anxiety/depression. I was a very active person before taking benzos and after taking Xanax for so many years I have become less and less active.

 

I'm glad you found this site, there is a wealth wealth of knowledge here, it's really been an eye-opener for me.

Link to comment
Share on other sites

Hi Chris, welcome to Benzo Buddies...so glad you joined.

 

This Board brought me through some of the toughest days/nights of my life! Please don't be scared of the stories as most of the people who have posted them are doing well now. Lean on the Board, express your feelings and let us be there for you!

 

 

Take care,

 

Lida

 

 

Link to comment
Share on other sites

Thank you all for the warm welcome.  I'm glad to know that all this support is available when I decide to get off these drugs.  I must admit a bit of nervousness as my shrink is so overworked with patients that he only has about three minutes once a month to talk with me.  And I'd like to talk to him about all of this and what HE thinks is the best course of action.  Things run different in the military... if they give you something to treat a condition and that something brings about more conditions you can't just stop taking it.  They can call that refusal of treatment and can boot you out for it.

 

So I have to tread carefully with this until I can get approval from my doctor or until I get out.  I have had to go a few days without before (the latest was 4 days last week) and it wasn't pleasant at all.  So we'll see how things go.

 

Again, thank you all for the warm welcome!

 

Chris

Link to comment
Share on other sites

Hi Chris,

First thing is THANK YOU SO VERY MUCH FOR YOUR SERVICE!!  and welcome to the site man.  I hope you find the help you need here. There are a lot of very smart, benzo-wise people here.

Link to comment
Share on other sites

Thanks Mark... I'm just one of many, and I've seen guys given their walking papers all doped up on Klonopin, Ativan, Seroquel and who knows what else.  The military has no issue with prescribing benzo's for long term, and I guess they leave it up to the VA to try to sort out the mess when it hits the fan.  So I'm prepared for just about anything now.

 

Thanks again,

 

Chris

Link to comment
Share on other sites

×
×
  • Create New...